Covering a square by small perimeter rectangles

N. Alon, D. J. Kleitman

Research output: Contribution to journalArticlepeer-review

Abstract

We show that if the unit square is covered by n rectangles, then at least one must have perimeter at least 4(2 m+1)/(n+m(m+1)), where m is the largest integer whose square is at most n. This result is exact for n of the form m(m+1) (or m2).

Original languageEnglish
Pages (from-to)1-7
Number of pages7
JournalDiscrete and Computational Geometry
Volume1
Issue number1
DOIs
StatePublished - Dec 1986
Externally publishedYes

Fingerprint

Dive into the research topics of 'Covering a square by small perimeter rectangles'. Together they form a unique fingerprint.

Cite this